Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 43, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 19, 2017, 7:47 AM CDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2017, 7:47 AM CDT (12:47 UTC)
- Expired
- May 21, 2017, 1:00 AM CDT
- In force
- 41 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
861 WHUS73 KGRB 191247 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 747 AM CDT FRI MAY 19 2017 ...GUSTY NORTHEASTERLY WINDS BRING HIGH WINDS... .STRONGER NORTHEASTERLY WINDS ON THE BACK SIDE OF AN EXITING LOW PRESSURE SYSTEM WILL KEEP HIGHER WAVES IN PLACE ALONG THE LAKE IN LAKE MICHIGAN. LMZ541>543-192100- /O.NEW.KGRB.SC.Y.0043.170519T1247Z-170520T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 747 AM CDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...NORTHEAST AT 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
799 WHUS73 KGRB 191444 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 944 AM CDT FRI MAY 19 2017 ...GUSTY NORTHEASTERLY WINDS BRING HIGH WINDS... .STRONGER NORTHEASTERLY WINDS ON THE BACK SIDE OF AN EXITING LOW PRESSURE SYSTEM WILL KEEP HIGHER WAVES IN PLACE ALONG THE LAKE IN LAKE MICHIGAN. LMZ541>543-192245- /O.CON.KGRB.SC.Y.0043.000000T0000Z-170520T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 944 AM CDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTHEAST AT 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
148 WHUS73 KGRB 192037 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CDT FRI MAY 19 2017 ...GUSTY WINDS AND HIGH WAVES CONTINUE INTO THE WEEKEND... .CANADIAN HIGH PRESSURE OVER THE UPPER GREAT LAKES AND LOW PRESSURE OVER THE OHIO VALLEY, WILL KEEP A TIGHT PRESSURE GRADIENT OVER THE GREAT LAKES REGION THROUGH MOST OF THE WEEKEND. LMZ541>543-200445- /O.EXT.KGRB.SC.Y.0043.000000T0000Z-170521T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 337 PM CDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET...BUILDING TO 4 TO 7 FT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
198 WHUS73 KGRB 200230 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 930 PM CDT FRI MAY 19 2017 ...GUSTY WINDS AND HIGH WAVES CONTINUE INTO THE WEEKEND... .CANADIAN HIGH PRESSURE OVER THE UPPER GREAT LAKES AND LOW PRESSURE OVER THE OHIO VALLEY, WILL KEEP A TIGHT PRESSURE GRADIENT OVER THE GREAT LAKES REGION THROUGH MOST OF THE WEEKEND. LMZ541>543-201030- /O.CON.KGRB.SC.Y.0043.000000T0000Z-170521T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 930 PM CDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET...BUILDING TO 4 TO 7 FT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
654 WHUS73 KGRB 200914 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 414 AM CDT SAT MAY 20 2017 ...GUSTY EAST WINDS AND HIGH WAVES... .LOW PRESSURE MOVING NORTHEAST TOWARDS WISCONSIN FROM THE CENTRAL PLAINS WILL PRODUCE GUSTY EAST WINDS AND LARGE WAVES THROUGH THE EVENING HOURS. LMZ521-201715- /O.EXB.KGRB.SC.Y.0043.000000T0000Z-170521T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 414 AM CDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...NORTHEAST BECOMING EAST AT 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET...BUILDING TO 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-201715- /O.EXT.KGRB.SC.Y.0043.000000T0000Z-170521T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 414 AM CDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTHEAST BECOMING EAST AT 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET...BUILDING TO 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
676 WHUS73 KGRB 201449 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 949 AM CDT SAT MAY 20 2017 ...GUSTY EAST WINDS AND HIGH WAVES... .LOW PRESSURE MOVING NORTHEAST TOWARDS WISCONSIN FROM THE CENTRAL PLAINS WILL PRODUCE GUSTY EAST WINDS AND LARGE WAVES THROUGH THE EVENING HOURS. LMZ521-541>543-202300- /O.EXT.KGRB.SC.Y.0043.000000T0000Z-170521T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 949 AM CDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... * WINDS...NORTHEAST BECOMING EAST AT 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET...BUILDING TO 4 TO 6 FT...THEN SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
243 WHUS73 KGRB 202124 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 424 PM CDT SAT MAY 20 2017 ...GUSTY WINDS AND HIGH WAVES CONTINUE... .LOW PRESSURE MOVING NORTHEAST TOWARDS WISCONSIN FROM THE CENTRAL PLAINS WILL PRODUCE GUSTY EAST WINDS AND LARGE WAVES THROUGH TONIGHT. LMZ521-541>543-210530- /O.CON.KGRB.SC.Y.0043.000000T0000Z-170521T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 424 PM CDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WINDS...NORTHEAST BECOMING EAST AT 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET...BUILDING TO 4 TO 6 FT...THEN SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
730 WHUS73 KGRB 210233 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 933 PM CDT SAT MAY 20 2017 ...GUSTY WINDS AND HIGH WAVES CONTINUE... .LOW PRESSURE MOVING NORTHEAST TOWARDS WISCONSIN WILL PRODUCE GUSTY EAST WINDS AND LARGE WAVES THROUGH TONIGHT. LMZ521-541>543-210600- /O.CON.KGRB.SC.Y.0043.000000T0000Z-170521T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 933 PM CDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WINDS...NORTHEAST BECOMING EAST AT 15 TO 25 KNOTS. * WAVES...4 TO 6 FT...THEN SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 19, 6:49 AM CDT, 58 minutes earlier.
Area forecast discussion, May 19, 6:49 AM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 649 AM CDT Fri May 19 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 419 AM CDT Fri May 19 2017 Mid level warm advection will produce middle and high clouds that will combine with a cool northeast wind from Lake Michigan to hold temperatures down 10 to 15 degrees below normal today. SOme sprinkles or very light rain could fall from the clouds in central Wisconsin this afternoon but it should stay generally dry. Cloudy skies will hold temperatures close to normal tonight despite a cool wind from the lake. A strong upper trough lifting northeast from Nebraska will produce upper diffluence and low level warm advection that will result in a steady rain for Saturday. Some elevated thunderstorms are possible north of the warm front over the southern part of the forecast area. Highs Saturday will be held well below normal due to the clouds, rain and east northeast winds. .LONG TERM...Saturday Night Through Thursday Issued at 419 AM CDT Fri May 19 2017 There is a chance for showers, and possibly some thunderstorms, Saturday night with a low pressure system from the Plains passing west of the forecast area. Sunday should be dry at most locations in the dry slot of the system, though there could still be some showers in north central Wisconsin into Sunday night before the system departs. Another surface low and a mid level trough moving in from the northwest will bring rain back to the area, mainly Monday night and Tuesday. Rain chances could linger into Wednesday morning in eastern Wisconsin. Model differences resulted in just some areas of slight chance PoPs through the end of the forecast. Highs will be cooler than normal on Sunday due to clouds and rain and from Tuesday through Thursday in a more northwest flow aloft. Near normal temperatures should prevail on Monday. && .AVIATION...for 12Z TAF Issuance Issued at 649 AM CDT Fri May 19 2017 Good flying weather through tonight with just some high clouds today and mid clouds tonight. A low pressure system will bring rain and IFR conditions Saturday and Saturday night with gusty easterly surface winds near the lake and bay. Showers should end Sunday with conditions improving to MVFR by afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory until 9 AM CDT this morning for WIZ020-030-031- 035>037-045-073-074. Freeze Warning until 9 AM CDT this morning for WIZ005-010>013- 018-019-021. && SHORT TERM.....RDM LONG TERM......MG AVIATION.......RDM
Hazardous weather outlook, May 19, 4:39 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 439 AM CDT Fri May 19 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 439 AM CDT Fri May 19 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Some rivers and streams in central and northern Wisconsin will remain above bankfull due to recent rains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible on Saturday and Saturday evening. While the threat of severe weather appears low at this time, locally heavy rain is possible which may aggravate river flooding from earlier heavy rainfall. There is also a slight chance of thunderstorms Monday evening. It is too early to determine if any of these storms may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-200945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 439 AM CDT Fri May 19 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability of hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Increasing east winds may produce conditions hazardous to small craft Saturday afternoon and evening. There is a chance for thunderstorms Saturday afternoon and evening and again Monday evening. RDM/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:35 PM CDT | River Flood Warning | GRB | Portage | 64 hr |
| May 18, 7:36 PM CDT | River Flood Warning | GRB | Portage | 64 hr |
| May 19, 10:08 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 19, 10:08 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 19, 12:19 PM CDT | River Flood Warning | GRB | Wood | 48 hr |
| May 19, 12:19 PM CDT | River Flood Warning | GRB | Marinette | 4 days |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.